Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2017, 6:36 PM CDT for 4 counties in Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 6:36 PM CDT (23:36 UTC)
- Expired
- May 28, 2017, 7:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Frio County, TX, Medina County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3017 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
549
WUUS54 KEWX 282336
SVREWX
TXC163-325-463-507-290045-
/O.NEW.KEWX.SV.W.0145.170528T2336Z-170529T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
636 PM CDT SUN MAY 28 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Medina County in south central Texas...
Southeastern Uvalde County in south central Texas...
Northeastern Zavala County in south central Texas...
Northwestern Frio County in south central Texas...
* Until 745 PM CDT
* At 636 PM CDT, a severe thunderstorm was located 12 miles northeast
of Batesville, moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Uvalde, Pearsall, Hondo, La Pryor, Batesville, Moore, Sabinal,
Knippa, D'Hanis, Uvalde Estates, Yancey, Frio Town, North Pearsall
and West Pearsall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2886 9986 2938 9984 2937 9900 2890 9910
TIME...MOT...LOC 2336Z 224DEG 10KT 2911 9952
HAIL...1.50IN
WIND...60MPH
$$
HAMPSHIRE3 follow-up statements
692
WWUS54 KEWX 290000
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
700 PM CDT SUN MAY 28 2017
TXC163-325-463-507-290045-
/O.CON.KEWX.SV.W.0145.000000T0000Z-170529T0045Z/
Medina TX-Uvalde TX-Zavala TX-Frio TX-
700 PM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN MEDINA...SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA
AND NORTHWESTERN FRIO COUNTIES...
At 700 PM CDT, a severe thunderstorm was located 7 miles north of
Batesville, moving southwest at 5 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Uvalde, Pearsall, Hondo, La Pryor, Batesville, Moore, Sabinal,
Knippa, D'Hanis, Uvalde Estates, Yancey, Frio Town, North Pearsall
and West Pearsall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2886 9986 2938 9984 2937 9900 2890 9910
TIME...MOT...LOC 0000Z 037DEG 5KT 2905 9961
HAIL...1.75IN
WIND...60MPH
$$
AAT665
WWUS54 KEWX 290017
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
717 PM CDT SUN MAY 28 2017
TXC163-325-463-507-290045-
/O.CON.KEWX.SV.W.0145.000000T0000Z-170529T0045Z/
Medina TX-Uvalde TX-Zavala TX-Frio TX-
717 PM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN MEDINA...SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA
AND NORTHWESTERN FRIO COUNTIES...
At 717 PM CDT, a severe thunderstorm was located 9 miles northeast of
Batesville, and is nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Uvalde, Hondo, Batesville, Sabinal, Knippa, D'Hanis and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2886 9977 2933 9978 2936 9918 2891 9911
2888 9957
TIME...MOT...LOC 0017Z 249DEG 4KT 2907 9955
HAIL...1.75IN
WIND...60MPH
$$
AAT964
WWUS54 KEWX 290032
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
732 PM CDT SUN MAY 28 2017
TXC163-325-463-507-290045-
/O.CON.KEWX.SV.W.0145.000000T0000Z-170529T0045Z/
Medina TX-Uvalde TX-Zavala TX-Frio TX-
732 PM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN MEDINA...SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA
AND NORTHWESTERN FRIO COUNTIES...
At 731 PM CDT, a severe thunderstorm was located 7 miles west of Frio
Town, or 11 miles east of Batesville, moving southeast at 10 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Uvalde, Hondo, Batesville, Sabinal, Knippa, D'Hanis and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2886 9977 2933 9978 2936 9918 2891 9911
2888 9957
TIME...MOT...LOC 0031Z 293DEG 11KT 2898 9943
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 28, 3:20 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 320 PM CDT Sun May 28 2017 .UPDATE... We've issued a Severe Thunderstorm Watch for the entire CWA until 10 pm. Storms have developed along the front and will continue into the evening. We have already issued a couple of Severe Thunderstorm Warnings and expect this to continue. && .PREV DISCUSSION... /ISSUED 250 PM CDT Sun May 28 2017/ SHORT TERM (Tonight through Monday Night)... Upper air analysis this morning showed west-southwesterly flow over TX with a trough from central Canada to the Four Corners. At the surface, a cold front was moving into our northwestern counties. Winds ahead of the front were from the east to southeast and dewpoint temperatures were in the lower to middle 70s. The upper level trough will move across TX during this period. With the upper flow nearly parallel to the front, it will move slowly through the area tonight and Monday. This will mean showers and thunderstorms will be likely tonight and Monday. At the start of the period, model soundings show CAPE around 4000 j/kg, but with 0-6 km wind shear only 20-30 kts. This could produce strong to severe thunderstorms with large hail as the mostly likely threat this evening. Atmosphere is fairly uniform across the CWA, so where storms are worst will depend on how things develop with small scale features that are not well resolved now. Storms should weaken below severe strength by midnight. Expect convection to continue overnight and during the day Monday. Monday night chances will decrease with slight to low chance POPs. LONG TERM (Tuesday through Sunday)... The pattern will remain unsettled through the week with west- southwesterly flow aloft. A series of short wave troughs will move through the pattern bringing chances for convection. Wednesday night and Thursday a stronger short wave will bring a better chance for showers and thunderstorms and some higher rainfall totals. The overall pattern will change little toward the end of the period and low chances for convection will remain in the forecast until the end of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 82 67 85 68 / 70 50 30 40 30 Austin Bergstrom Intl Airport 69 81 66 85 67 / 70 50 30 40 30 New Braunfels Muni Airport 70 80 66 84 68 / 70 60 30 40 30 Burnet Muni Airport 67 80 65 83 66 / 60 40 20 30 30 Del Rio Intl Airport 70 84 69 84 70 / 60 30 30 30 40 Georgetown Muni Airport 68 81 65 83 67 / 70 40 30 40 30 Hondo Muni Airport 69 83 68 86 68 / 70 40 30 40 30 San Marcos Muni Airport 70 80 66 85 68 / 70 60 30 40 30 La Grange - Fayette Regional 71 81 68 85 69 / 70 70 30 40 30 San Antonio Intl Airport 70 82 68 85 70 / 70 50 30 40 30 Stinson Muni Airport 72 80 69 84 70 / 70 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...05 Public Service/Data Collection...33
Hazardous weather outlook, May 28, 4:37 AM CDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 437 AM CDT Sun May 28 2017 TXZ171>173-183>194-202>209-217>225-228-291100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 437 AM CDT Sun May 28 2017 This Hazardous Weather Outlook is for South-Central Texas. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected this afternoon and tonight. Strong to severe storms are possible along with locally heavy rainfall. Main threats will be large hail and damaging winds. Heavy rainfall from the storms may cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday through Saturday. Strong storms and locally heavy rains are possible through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 28, 5:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 S ROCKSPRINGS 29.99N 100.21W
05/28/2017 E1.50 INCH EDWARDS TX EMERGENCY MNGR
TIME ESTIMATED WITH RADAR.
&&
CVPLocal storm report, May 28, 5:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL CARTA VALLEY 29.79N 100.68W
05/28/2017 E2.75 INCH EDWARDS TX EMERGENCY MNGR
TIME ESTIMATED WITH RADAR.
&&
CVPLocal storm report, May 28, 5:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 NNW LIBERTY HILL 30.73N 97.93W
05/28/2017 M0.75 INCH WILLIAMSON TX AMATEUR RADIO
BLESSING RANCH AT CR 200.
&&
CVPLocal storm report, May 28, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
554 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N LIBERTY HILL 30.72N 97.92W
05/28/2017 E1.00 INCH WILLIAMSON TX PUBLIC
HAIL UP TO QUARTER SIZE.
&&
CVPSpecial weather statement, May 28, 6:09 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
609 PM CDT SUN MAY 28 2017
TXZ186-290000-
Kerr TX-
609 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR COUNTY UNTIL
700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kerrville State Park, or over Kerrville, moving east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kerrville, Comfort, Center Point, Cypress Creek and Kerrville State
Park.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 2995 9892 2987 9893 2995 9923 3013 9921
3014 9892
TIME...MOT...LOC 2309Z 280DEG 8KT 3002 9914
HAMPSHIRELocal storm report, May 28, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 4 NNE AUSTIN 30.33N 97.72W
05/28/2017 M0.25 INCH TRAVIS TX COCORAHS
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:05 AM CDT | Special Weather Statement | EWX | Burnet | 40 min |
| May 28, 2:43 PM CDT | Special Weather Statement | EWX | Real | 47 min |
| May 28, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 82 min |
| May 28, 3:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 77 min |
| May 28, 3:25 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Val Verde | 4 hr |
| May 28, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 78 min |
| May 28, 4:12 PM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 78 min |
| May 28, 4:31 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 74 min |
| May 28, 4:48 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| May 28, 4:51 PM CDT | Areal Flood Advisory | EWX | Kerr, Real | 3 hr |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie | 47 min |
| May 28, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 46 min |
| May 28, 5:05 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie | 3 hr |
| May 28, 5:19 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 31 min |
| May 28, 5:33 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real, Uvalde | 3 hr |
| May 28, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 80 min |
| May 28, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 79 min |
| May 28, 5:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kerr | 4 hr |
| May 28, 5:56 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| May 28, 5:59 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 28, 6:09 PM CDT | Special Weather Statement | EWX | Kerr | 51 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| May 28, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 62 min |
| May 28, 6:44 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| May 28, 6:58 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.